Hail, Grayson
- When
- June 7, 2:29 PM EST
- Where
- Grayson County, Elk Creek
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.717, -81.183
Severe thunderstorms during the afternoon of the 7th produced penny sized hail in Elk Creek in Grayson county and Ceres in Bland county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Severe thunderstorms during the afternoon of the 7th produced penny sized hail in Elk Creek in Grayson county and Ceres in Bland county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 7, 1:57 PM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT TUE JUN 7 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... PERSISTENT PATTERN TNGT THRU WEDNESDAY NIGHT. AREA UNDER UPPER RIDGE WITH SFC PRESSURE GRADUALLY RISING THRU THE PD. HARD TO SEE ANY ORGANIZED FEATURE TO FOCUS CONVECTION SO WL STAY WITH FAVORED OROGRAPHICAL AREAS IN THE AFTERNOON AND EVENING. WL HAVE HEAVY RAIN HIGHLIGHTED AS SHEAR IS WEAK...PWINS ARE ABOVE 1.5 INCHES AND SELY LOW LVL FLOW MAY KEEP STORMS ANCHORED ON THE ERN SLOPES OF THE BLUE RIDGE. STORM DIURNAL IN NATURE...HOWEVER WAVE ROUNDING RIDGE WEDNESDAY NIGHT MAY KEEP SHRA/TSRA ACTIVITY LINGERING INTO THE EARLY MORNING HOURS (TILL 10Z). LITTLE CHANGE EXPECTED FOR MIN TONIGHT AND MAX TEMPS ON WED FROM CURRENT FCST. && .LONG TERM (THURSDAY THROUGH TUESDAY)... THURSDAY THROUGH TUESDAY... UPPER RIDGE/BERMUDA HIGH POSITIONED OVER THE SOUTHEAST CONUS TO REMAIN IN PLACE THROUGH THE PERIOD. OUR FCST AREA WILL REMAIN ON NRN PERIPHERY. TROPICAL FEED OF MOISTURE FROM GULF OF MEX ALONG WITH SUBTLE SHORT WAVE ENERGY WILL SPIRAL AROUND THE RIDGE PROVIDING THREAT FOR SCT SHRA/TSRA. LATEST MODELS BRING CENTER OF RIDGE CLOSER...IF NOT INLAND...TO THE NC/VA COAST THIS WEEKEND. THIS WILL PUSH OUTER RINGS OF RIDGE AND WAVES FARTHER WEST INTO THE TN/OH VALLEY. IF THIS PANS OUT...AREAL PCPN COVERAGE WILL BE ISOLATED AND CONFIDED TO MAINLY THE MTNS. WILL PLAY IT SAFE AND RUN WITH A TYPICAL SUMMER FORECAST OF LOW CHC POPS IN THE AFTN/EVENING. PEAK IN ACTIVITY SHOULD COINCIDE WITH DIURNAL HEATING CYCLE. ANY SVR THREAT SHOULD BE PULSE IN NATURE...AND ISOLD. TEMPS/DEW POINTS WILL BE AOA NORMAL WITH HOT/HUMID DAYS AND WARM/MUGGY NIGHTS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && AMS/RCS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 449 AM EDT TUE JUN 7 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-080900- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 449 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS TODAY. ANY SEVERE WEATHER FROM WIND AND HAIL WILL BE ISOLATED. LOCALIZED HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON FROM SLOW MOVING THUNDERSTORMS. THE GREATEST THREAT FOR HEAVY RAIN WILL BE IN THE MOUNTAINS OF NORTHWEST NORTH CAROLINA AND ALONG THE VIRGINIA NORTH CAROLINA BORDER. FLASH FLOODING MAY BECOME A THREAT IF THESE THUNDERSTORMS BECOME STATIONARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERSTORMS MAY RESULT IN ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 N BOONES MILL 37.16N 79.95W
06/06/2005 ROANOKE VA PUBLIC
SEVERAL LARGE TREES DOWN.
0810 PM HAIL ROCKY MOUNT 37.00N 79.88W
06/06/2005 0.75 INCH FRANKLIN VA EMERGENCY MNGR
&&
HLULOFSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG EAGLE ROCK 37.63N 79.80W
06/06/2005 BOTETOURT VA LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
HLULOFSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 E CLOVERDALE 37.37N 79.84W
06/06/2005 BOTETOURT VA PUBLIC
SEVERAL TREES DOWN.
&&
HLULOFSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1049 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL LEWISBURG 37.80N 80.45W
06/06/2005 0.88 INCH GREENBRIER WV TRAINED SPOTTER
SOME WIND DAMAGE NEAR FAIR GROUNDS AND MINOR URBAN
FLOODING.
0345 PM TSTM WND DMG 5 E CLIFTON FORGE CITY 37.82N 79.73W
06/06/2005 ALLEGHANY VA COUNTY OFFICIAL
TREES DOWN ON ROUTE 42
0500 PM TSTM WND DMG EAGLE ROCK 37.63N 79.80W
06/06/2005 BOTETOURT VA LAW ENFORCEMENT
SEVERAL TREES DOWN.
0510 PM TSTM WND DMG 4 E CLOVERDALE 37.37N 79.84W
06/06/2005 BOTETOURT VA PUBLIC
SEVERAL TREES DOWN.
0600 PM TSTM WND DMG MAX MEADOWS 36.97N 80.93W
06/06/2005 WYTHE VA TRAINED SPOTTER
TREES DOWN
0735 PM HAIL BLUE RIDGE 37.38N 79.82W
06/06/2005 0.75 INCH BOTETOURT VA TRAINED SPOTTER
0738 PM HAIL CAVE SPRING 37.22N 80.01W
06/06/2005 0.75 INCH ROANOKE VA TRAINED SPOTTER
0755 PM TSTM WND DMG 3 N BOONES MILL 37.16N 79.95W
06/06/2005 ROANOKE VA PUBLIC
SEVERAL LARGE TREES DOWN.
0810 PM HAIL ROCKY MOUNT 37.00N 79.88W
06/06/2005 0.75 INCH FRANKLIN VA EMERGENCY MNGR
0845 PM HAIL 1 N ROCKY MOUNT 37.01N 79.88W
06/06/2005 0.88 INCH FRANKLIN VA PUBLIC
0925 PM TSTM WND DMG HUDDLESTON 37.17N 79.48W
06/06/2005 BEDFORD VA BROADCAST MEDIA
1035 PM TSTM WND DMG PINE HALL 36.32N 80.07W
06/06/2005 STOKES NC LAW ENFORCEMENT
TREES DOWN IN PINE HALL.
1050 PM HAIL 7 E AYERSVILLE 36.48N 79.91W
06/06/2005 0.75 INCH ROCKINGHAM NC TRAINED SPOTTER
&&
HLULOFSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FLASH FLOOD 5 NE FANCY GAP 36.72N 80.64W
06/07/2005 CARROLL VA PUBLIC
SNAKE CREEK HAS FLOODED ROUTE 58.
&&
HLULOFSThe Roanoke radar (KFCX), 88 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461307, 5461308.